Jump to content

Photo

Retin A + Accutane = Scars

accutane retin a scars

6 replies to this topic

#1 maclas

maclas

    New Member

  • Members
  • Posts & Likes
    Posts: 15
    Likes: 0
About Me
  • Joined: 25-January 13

Posted 19 April 2013 - 11:12 AM

HI everyone, I wanted to ask a question which has kept me intrigued and obsessed about the past months.  About a year ago, I started Accutane treatment.  Running into my second month my former dermatologist prescribed me retinoic acid to apply topically to soften the red marks - a big mistake according to my criteria.  Ifollowed her advice and applied it only for three weeks, onlyto stop it due to irritation and rashes in my hands as well as a red and irritated face.

 

However, after I stopped it I continued having acne breakouts corresponding to my Accutane course, but the difference is that they now all left scars behind, when previously acne had never left me scarred.

 

So this is my question: is it possible that the application of Retin A severely dried out my skin making it prone to scarring? 

 

And what can I do to correct my scars.  Mostly boxscar but also a lot of red pigmented scars.  I am past the six month mark post-Accutane.

 

I thank you in advance for your answers

 



#2 whoartthou1

whoartthou1

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,388
    Likes: 44
About Me
  • Joined: 06-July 12

Posted 19 April 2013 - 01:13 PM

Could be a combination of both. Accutane thins the skin and so does retina.



#3 maclas

maclas

    New Member

  • Members
  • Posts & Likes
    Posts: 15
    Likes: 0
About Me
  • Joined: 25-January 13

Posted 03 October 2013 - 09:49 PM

bump



#4 maclas

maclas

    New Member

  • Members
  • Posts & Likes
    Posts: 15
    Likes: 0
About Me
  • Joined: 25-January 13

Posted 14 November 2013 - 10:56 AM

bump 2.  Please, I really need opinions to know if the combination of accutane + retin a made my skin prone to scarring.



#5 325world

325world

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 236
    Likes: 7
About Me
  • Joined: 10-October 13

Posted 14 November 2013 - 03:48 PM

-


Edited by 325world, 24 December 2013 - 04:22 PM.


#6 NiftyStranger

NiftyStranger

    New Member

  • Members
  • Posts & Likes
    Posts: 22
    Likes: 2
About Me
  • Gender:Female
  • Location:Oakland, CA
  • Interests:Cooking, Nutrition, Yoga, Hiking, Pets
  • Joined: 17-November 13

Posted 23 November 2013 - 04:11 AM

Accutane impairs healing and makes skin more prone to scarring. My skin never scarred prior to Accutane, but I have shallow scars left after Accutane - and my skin scars easily now.



#7 Minty Peas

Minty Peas

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 179
    Gallery Images: 6
    Likes: 1
About Me
  • Location:USA
  • Joined: 27-September 06

Achievements

     

Posted 23 November 2013 - 06:46 AM

Is it possible that the treatment made you more prone to scarring?  Sure.

 

It's also possible that you would have scarred anyway when your severe acne cleared. 

 

As EagerMiner said, lots of people who have scars have never taken Accutane. On the other hand, there are lots of people who have taken Accutane and never got scars. I have never used Accutane or retin-A, but still got scars. In my case it's genetics, coupled with not knowing how to properly treat my acne when I was younger. 

 

If most of your scars are just discoloration, you could probably see improvement from peels. Don't do anything invasive for red marks.






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users